Alert archive / Missouri / Heat Advisories in 2012
Heat Advisory 4, NWS Springfield, MO
NWS Springfield, MO issued this heat advisory at Jul 8, 2012, 3:12 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jul 8, 2012, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2012, 3:12 AM CDT (08:12 UTC)
- In effect from
- Jul 8, 2012, 11:00 AM CDT
- Expired
- Jul 8, 2012, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
558 WWUS73 KSGF 080812 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 312 AM CDT SUN JUL 8 2012 ...VERY WARM HEAT INDEX VALUES TO CONTINUE SUNDAY... .DESPITE INCREASED CLOUD COVER AND SOMEWHAT COOLER TEMPERATURES...INCREASED HUMIDITY VALUES WILL RESULT IN HEAT INDICES BETWEEN 100 AND 105 ACROSS THE REGION YET AGAIN ON SUNDAY. AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS...THE HIGHEST VALUES ARE EXPECTED TO BE ACROSS CENTRAL MISSOURI...INCLUDING THE TRUMAN LAKE AND LAKE OF THE OZARKS REGION. A COLD FRONT WILL BEGIN TO SINK SLOWLY SOUTH THROUGH THE REGION THIS EVENING...FINALLY BRINGING AN END TO THE OPPRESSIVE HEAT. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082015- /O.NEW.KSGF.HT.Y.0004.120708T1600Z-120709T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 312 AM CDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING AND AREAS AFFECTED...FROM LATE MORNING THROUGH EARLY EVENING FOR ALL OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS. * TEMPERATURE...AIR TEMPERATURES WILL BE IN THE 90S IN MANY AREAS...BUT A SIGNIFICANT INCREASE IN DEWPOINT VALUES WILL RESULT IN HEAT INDICES BETWEEN 100 AND 105 DEGREES IN MANY LOCATIONS YET AGAIN ON SUNDAY. THE HIGHEST HEAT INDICES WILL BE ACROSS CENTRAL MISSOURI. * IMPACTS...THOSE TAKING PART IN OUTDOOR ACTIVITIES WILL BECOME SUSCEPTIBLE TO HEAT RELATED ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ BOXELL
3 follow-up statements
594 WWUS73 KSGF 081706 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1206 PM CDT SUN JUL 8 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090000- /O.CON.KSGF.HT.Y.0004.000000T0000Z-120709T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 1206 PM CDT SUN JUL 8 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * SHORT TERM TRENDS...TEMPERATURES HAVE QUICKLY WARMED INTO THE UPPER 80S TO THE LOWER 90S AT MIDDAY...WITH HEAT INDEX VALUES IN THE LOWER TO MIDDLE 90S. TEMPERATURES WILL TO WARM REACH THE MIDDLE TO UPPER 90S EARLY THIS AFTERNOON WITH HEAT INDEX VALUES GENERALLY REACHING THE 100 TO 105 DEGREE RANGE. CLOUD COVER AND SCATTERED THUNDERSTORMS WILL INCREASE LATER THIS AFTERNOON WHICH WILL BRING SOME RELIEF TO LOCALIZED AREAS. * TIMING AND AREAS AFFECTED...THROUGH EARLY THIS EVENING FOR ALL OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS. * TEMPERATURE...AIR TEMPERATURES WILL CLIMB INTO THE MIDDLE TO UPPER 90S. SOME AREAS ACROSS SOUTH CENTRAL MISSOURI WILL WARM TO AROUND 100 DEGREES. LOW LEVEL MOISTURE WILL BE HIGHER TODAY THAN IN PAST DAYS...SO HEAT INDEX VALUES ARE EXPECTED TO GENERALLY RANGE FROM 100 TO 105 DEGREES. THE HIGHEST HEAT INDICES WILL OCCUR ACROSS CENTRAL MISSOURI. * IMPACTS...THOSE TAKING PART IN OUTDOOR ACTIVITIES WILL BECOME SUSCEPTIBLE TO HEAT RELATED ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ WFO SGF
973 WWUS73 KSGF 082026 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 326 PM CDT SUN JUL 8 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090000- /O.CON.KSGF.HT.Y.0004.000000T0000Z-120709T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 326 PM CDT SUN JUL 8 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * SHORT TERM TRENDS...TEMPERATURES HAD CLIMBED INTO THE UPPER 90S TO AROUND 100 THIS AFTERNOON. TEMPERATURES WILL REMAIN STEADY NEAR 100 DEGREES THROUGH LATE AFTERNOON WITH HEAT INDEX VALUES UP TO 105 DEGREES IN SOME AREAS. CLOUD COVER AND SCATTERED THUNDERSTORMS WILL BRING SOME RELIEF FROM THE HEAT TO LOCALIZED AREAS. * TIMING AND AREAS AFFECTED...THROUGH EARLY THIS EVENING FOR ALL OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS. * TEMPERATURE...AIR TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO NEAR 102 DEGREES WITH HEAT INDEX VALUES GENERALLY RANGING FROM 100 TO 105 DEGREES. THE HIGHEST HEAT INDICES WILL OCCUR ACROSS CENTRAL MISSOURI. * IMPACTS...THOSE TAKING PART IN OUTDOOR ACTIVITIES WILL BECOME SUSCEPTIBLE TO HEAT RELATED ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ FOSTER
351 WWUS73 KSGF 090009 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 709 PM CDT SUN JUL 8 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090115- /O.EXP.KSGF.HT.Y.0004.000000T0000Z-120709T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 709 PM CDT SUN JUL 8 2012 ...HEAT ADVISORY HAS EXPIRED... ANOTHER ROUND OF RAINFALL HAS AFFECTED PORTIONS OF THE OUTLOOK AREA HELPING TO COOL MANY AREAS. A COLD FRONT IS SLOWLY SAGGING INTO THE REGION FROM THE NORTH AND TEMPERATURES WILL NOT BE AS WARM MONDAY AS THEY HAVE THE PAST SEVERAL DAY. AS A RESULT...THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ GAGAN
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this heat advisory went out at Jul 8, 2:34 AM CDT, 38 minutes earlier.
Area forecast discussion, Jul 8, 2:34 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 AM CDT SUN JUL 8 2012
.DISCUSSION...
WELL...AFTER ADVERTISING SATURDAY AS THE FINAL DAY FOR EXCESSIVE
HEAT...MOTHER NATURE HAS HUMBLED US BY SLOWING THE PROGRESS OF THE
FRONTAL BOUNDARY THAT WILL EVENTUALLY BRING RELIEF TO THE REGION.
THAT FRONT IS SLOWLY MAKING SOUTHERLY PROGRESS THROUGH THE CORN
BELT...AND WILL BEGIN TO MOVE INTO THE CWA LATER THIS EVENING. AN
APPRECIABLE AIRMASS CHANGE...HOWEVER...WILL LAG FOR ANOTHER DAY OR SO.
WHILE GREATER CLOUD COVER TODAY WILL KNOCK 5-8 DEGREES OFF HIGH
TEMPS COMPARED TO SATURDAY...BETTER MOISTURE RETURN FROM THE
SOUTH...AND POOLING OF DEWPOINTS AHEAD OF THE FRONT...WILL RESULT IN
HEAT INDICES BETWEEN 100 AND 105 YET AGAIN TODAY. AS SUCH...A HEAT
ADVISORY WILL BE IN EFFECT FROM 11 AM THROUGH 7 PM TODAY.
WITH BETTER MOISTURE RETURN INTO THE AREA...AN APPROACHING
FRONT...AND AN WEAKENING UPPER LEVEL RIDGE...THUNDERSTORMS CAN BE
EXPECTED ONCE AGAIN TODAY. THE SCENARIO SHOULD BE QUITE SIMILAR AS
ON SATURDAY...WITH MORNING ACCAS PERCOLATING A BIT THROUGH MID TO
LATE MORNING...AND THEN BETTER COVERAGE FROM MIDDAY THROUGH
EVENING. THE ENVIRONMENT SHOULD BE A LITTLE MORE FAVORABLE
TODAY...AND WITH NUMEROUS OUTFLOW BOUNDARIES ACROSS THE
AREA...COVERAGE OF CONVECTION IS EXPECTED TO BE SOMEWHAT MORE
WIDESPREAD THAN ON SATURDAY. GUSTY WINDS REMAIN A CONCERN DUE TO
SIGNIFICANT THETA-E DIFFERENTIALS...AND AGAIN EXPECT US TO SEE
SEVERAL SEVERE WEATHER REPORTS AS A RESULT.
AS ALLUDED TO ABOVE...THE FRONT WILL MAKE VERY SLOW PROGRESS SOUTH
TONIGHT...WITH ADDITIONAL SHOWERS AND STORMS EXPECTED
MONDAY...ESPECIALLY SOUTH OF INTERSTATE 44. A FEW STRONG TO SEVERE
WIND GUSTS WILL BE POSSIBLE AGAIN MONDAY WITH THOSE STORMS...THOUGH
I THINK A SOMEWHAT COOLER BOUNDARY LAYER OVER THIS AREA WILL LIMIT
THE THREAT TO SOME DEGREE.
A WHOLESALE AIRMASS CHANGE FINALLY MAKES ITS WAY INTO THE CWA FOR
MONDAY NIGHT AND TUESDAY...WITH HIGHS CLOSE TO NORMAL (UPPER 80S TO
AROUND 90) AND DEWPOINTS DROPPING INTO THE LOW 60S AND UPPER 50S.
HEADING INTO THE EXTENDED...HIGH PRESSURE OVER THE GREAT LAKES
SHOULD REMAIN IN CONTROL FOR MOST OF THE REMAINDER OF THE WEEK. THE
FRONTAL BOUNDARY WILL STALL OUT SOUTH OF THE CWA...SO AN ISOLATED
SHOWER ACROSS THE MISSOURI/ARKANSAS STATE LINE ISN'T OUT OF THE
QUESTION...ESPECIALLY LATE IN THE WEEK.
OVERALL...HOWEVER...TEMPERATURES SHOULD REMAIN NEAR NORMAL...WITH
COMFORTABLE DEWPOINTS.
BOXELL
&&
.AVIATION...
/ISSUED 1211 AM CDT SUN JUL 8 2012/
FOR THE 06Z TAFS (JLN/SGF/BBG)...PRIMARY FORECAST CHALLENGE WILL
BE TIMING REDEVELOPMENT OF TSRA ACROSS THE REGION. HAVE MAINTAINED
TIMING OF LATE THIS MORNING/EARLY AFTERNOON FOR REDEVELOPMENT.
GUSTY WINDS WILL ONCE AGAIN POSE A RISK WITH ANY STORMS THAT DO
DEVELOP. MVFR TO IFR VISIBILITY WILL BE POSSIBLE WITH TORRENTIAL
RAINFALL...CIGS SHOULD REMAIN VFR. THERE IS A LOW RISK FOR BRIEF
LIGHT FOG AT JLN...HOWEVER CONFIDENCE WAS TOO LOW TO INCLUDE.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR MOZ055>058-066>071-077>083-088>098-101>106.
KS...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 7, 11:29 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1129 PM CDT SAT JUL 7 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090430- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1129 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. DISCUSSION... ISOLATED THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA THE REMAINDER OF TONIGHT. MOST LOCATIONS WILL REMAIN DRY...HOWEVER THOSE THAT OBSERVE A THUNDERSTORM CAN EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL REDEVELOP ON SUNDAY AND PERSIST IN AN ON AGAIN...OFF AGAIN FASHION THROUGH MONDAY NIGHT ACROSS THE REGION. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER STRONG STORMS WITH WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE HEAT INDEX VALUES WILL REACH 100 DEGREES IN SOME AREAS SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Jul 7, 10:11 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 2 SW FRONTENAC 37.44N 94.71W
07/07/2012 E60.00 MPH CRAWFORD KS PUBLIC
SHEET METAL BLOWN OFF A BARN ROOF. FIREWORKS TENTS
COLLAPSED NEAR 29TH AND BROADWAY.
&&
GAGANLocal storm report, Jul 8, 1:00 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 AM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG SPARTA 37.00N 93.08W
07/07/2012 CHRISTIAN MO TRAINED SPOTTER
LARGE TREES REPORTED DOWN NEAR SPARTA HIGH SCHOOL. SILO
REPORTED DAMAGED IN THE SAME AREA.
0140 PM TSTM WND DMG DIGGINS 37.17N 92.85W
07/07/2012 WEBSTER MO LAW ENFORCEMENT
TREE DOWN
0145 PM TSTM WND DMG NIANGUA 37.39N 92.83W
07/07/2012 WEBSTER MO EMERGENCY MNGR
TWO BARNS DAMAGED
0150 PM TSTM WND DMG 5 NNW RICHLAND 37.93N 92.44W
07/07/2012 CAMDEN MO TRAINED SPOTTER
TREES DOWN. ROOF DAMAGE TO BARN AND HOME.
0150 PM TSTM WND DMG 4 ESE MARSHFIELD 37.31N 92.84W
07/07/2012 WEBSTER MO EMERGENCY MNGR
TREE DOWN.
0155 PM TSTM WND DMG ROGERSVILLE 37.12N 93.06W
07/07/2012 WEBSTER MO TRAINED SPOTTER
SIX INCH TREES REPORTED DOWN IN TOWN.
0157 PM TSTM WND DMG 2 WNW SPARTA 37.01N 93.11W
07/07/2012 CHRISTIAN MO PUBLIC
SEVERAL TREES FROM ONE AND ONE HALF TO TWO FEET IN
DIAMETER REPORTED DOWN ACROSS THE ROAD ALONG ROUTE 125
NEAR CARTER RD.
0203 PM TSTM WND DMG 2 W ROGERSVILLE 37.12N 93.09W
07/07/2012 GREENE MO TRAINED SPOTTER
LARGE TREE LIMBS REPORTED DOWN WITH ELECTRICAL LINES
PULLED OFF POLE.
0205 PM HAIL 1 W ROGERSVILLE 37.12N 93.07W
07/07/2012 E0.88 INCH GREENE MO LAW ENFORCEMENT
0220 PM TSTM WND DMG 5 W ROGERSVILLE 37.12N 93.15W
07/07/2012 GREENE MO TRAINED SPOTTER
TREE LIMBS REPORTED DOWN IN 60 MPH WINDS ALONG HIGHWAY
60.
0225 PM TSTM WND DMG TURNERS 37.18N 93.16W
07/07/2012 GREENE MO EMERGENCY MNGR
TREES DOWN AND BARN DAMAGED.
0230 PM TSTM WND DMG 2 W TURNERS 37.18N 93.19W
07/07/2012 GREENE MO EMERGENCY MNGR
TREES DOWN. TREES ON THE ROOFS OF SOME HOMES. SEVERAL
BARNS DAMAGED OR DESTOYED.
0236 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
07/07/2012 GREENE MO TRAINED SPOTTER
TWELVE INCH TREE DOWN ON DELAWARE STREET NORTH OF
KEARNEY.
0239 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
07/07/2012 GREENE MO BROADCAST MEDIA
LARGE PIECE OF SATELLITE TOWER FELL INTO PARKING LOT AT
TV STUDIO.
0305 PM TSTM WND DMG 3 S CRANE 36.86N 93.57W
07/07/2012 STONE MO 911 CALL CENTER
TREE REPORTED DOWN ACROSS HIGHWAY 173 AT INTERSECTION OF
HIGHWAY 143 AND HIGHWAY 173.
0315 PM TSTM WND DMG BARNETT 38.38N 92.67W
07/07/2012 MORGAN MO 911 CALL CENTER
NUMEROUS TREES REPORTED DOWN ACROSS HIGHWAY AA IN THE
VICINITY OF BARNETT.
0320 PM TSTM WND DMG 1 WNW GRAVOIS MILLS 38.31N 92.84W
07/07/2012 MORGAN MO CO-OP OBSERVER
TREE DOWN ACROSS HIGHWAY 5.
0325 PM TSTM WND DMG 2 N RAYMONDVILLE 37.37N 91.83W
07/07/2012 TEXAS MO EMERGENCY MNGR
TREES AND POWERLINES DOWN. BUILDING DAMAGED.
0342 PM TSTM WND DMG 2 WNW EAGLE ROCK 36.56N 93.79W
07/07/2012 BARRY MO LAW ENFORCEMENT
TREE DOWN.
0405 PM TSTM WND DMG SELIGMAN 36.52N 93.94W
07/07/2012 BARRY MO LAW ENFORCEMENT
POWERLINES DOWN.
0530 PM TSTM WND DMG 6 W BRANDSVILLE 36.65N 91.80W
07/07/2012 HOWELL MO LAW ENFORCEMENT
COUPLE OF TREES DOWN.
0543 PM TSTM WND DMG FRONTENAC 37.46N 94.69W
07/07/2012 CRAWFORD KS PUBLIC
SMALL LIMBS AND A FEW POWER LINES DOWNED
0600 PM TSTM WND GST PITTSBURG 37.41N 94.70W
07/07/2012 M50.00 MPH CRAWFORD KS TRAINED SPOTTER
A FEW SMALL LIMBS DOWN. RELAYED BY NATIONAL WEATHER
SERVICE IN WICHITA.
0600 PM TSTM WND DMG PITTSBURG 37.41N 94.70W
07/07/2012 CRAWFORD KS LAW ENFORCEMENT
WIND GUSTS OF 50 TO 60 MPH REPORTED IN THE
PITTSBURGH/FRONTENAC AREA. NUMEROUS REPORTS OF TREES AND
POWERLINES DOWN IN THE SAME AREA AS WELL.
0607 PM TSTM WND GST 2 SW FRONTENAC 37.44N 94.71W
07/07/2012 E60.00 MPH CRAWFORD KS PUBLIC
SHEET METAL BLOWN OFF A BARN ROOF. FIREWORKS TENTS
COLLAPSED NEAR 29TH AND BROADWAY.
&&
JSSLocal storm report, Jul 8, 2:08 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 AM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG SPARTA 37.00N 93.08W
07/07/2012 CHRISTIAN MO TRAINED SPOTTER
LARGE TREES REPORTED DOWN NEAR SPARTA HIGH SCHOOL. SILO
REPORTED DAMAGED IN THE SAME AREA.
0140 PM TSTM WND DMG DIGGINS 37.17N 92.85W
07/07/2012 WEBSTER MO LAW ENFORCEMENT
TREE DOWN
0145 PM TSTM WND DMG NIANGUA 37.39N 92.83W
07/07/2012 WEBSTER MO EMERGENCY MNGR
TWO BARNS DAMAGED
0150 PM TSTM WND DMG 5 NNW RICHLAND 37.93N 92.44W
07/07/2012 CAMDEN MO TRAINED SPOTTER
TREES DOWN. ROOF DAMAGE TO BARN AND HOME.
0150 PM TSTM WND DMG 4 ESE MARSHFIELD 37.31N 92.84W
07/07/2012 WEBSTER MO EMERGENCY MNGR
TREE DOWN.
0155 PM TSTM WND DMG ROGERSVILLE 37.12N 93.06W
07/07/2012 WEBSTER MO TRAINED SPOTTER
SIX INCH TREES REPORTED DOWN IN TOWN.
0157 PM TSTM WND DMG 2 WNW SPARTA 37.01N 93.11W
07/07/2012 CHRISTIAN MO PUBLIC
SEVERAL TREES FROM ONE AND ONE HALF TO TWO FEET IN
DIAMETER REPORTED DOWN ACROSS THE ROAD ALONG ROUTE 125
NEAR CARTER RD.
0203 PM TSTM WND DMG 2 W ROGERSVILLE 37.12N 93.09W
07/07/2012 GREENE MO TRAINED SPOTTER
LARGE TREE LIMBS REPORTED DOWN WITH ELECTRICAL LINES
PULLED OFF POLE.
0205 PM HAIL 1 W ROGERSVILLE 37.12N 93.07W
07/07/2012 E0.88 INCH GREENE MO LAW ENFORCEMENT
0220 PM TSTM WND DMG 5 W ROGERSVILLE 37.12N 93.15W
07/07/2012 GREENE MO TRAINED SPOTTER
TREE LIMBS REPORTED DOWN IN 60 MPH WINDS ALONG HIGHWAY
60.
0225 PM TSTM WND DMG TURNERS 37.18N 93.16W
07/07/2012 GREENE MO EMERGENCY MNGR
TREES DOWN AND BARN DAMAGED.
0230 PM TSTM WND DMG 2 W TURNERS 37.18N 93.19W
07/07/2012 GREENE MO EMERGENCY MNGR
TREES DOWN. TREES ON THE ROOFS OF SOME HOMES. SEVERAL
BARNS DAMAGED OR DESTROYED.
0236 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
07/07/2012 GREENE MO TRAINED SPOTTER
TWELVE INCH TREE DOWN ON DELAWARE STREET NORTH OF
KEARNEY.
0239 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
07/07/2012 GREENE MO BROADCAST MEDIA
LARGE PIECE OF SATELLITE TOWER FELL INTO PARKING LOT AT
TV STUDIO.
0305 PM TSTM WND DMG 3 S CRANE 36.86N 93.57W
07/07/2012 STONE MO 911 CALL CENTER
TREE REPORTED DOWN ACROSS HIGHWAY 173 AT INTERSECTION OF
HIGHWAY 143 AND HIGHWAY 173.
0315 PM TSTM WND DMG BARNETT 38.38N 92.67W
07/07/2012 MORGAN MO 911 CALL CENTER
NUMEROUS TREES REPORTED DOWN ACROSS HIGHWAY AA IN THE
VICINITY OF BARNETT.
0320 PM TSTM WND DMG 1 WNW GRAVOIS MILLS 38.31N 92.84W
07/07/2012 MORGAN MO CO-OP OBSERVER
TREE DOWN ACROSS HIGHWAY 5.
0325 PM TSTM WND DMG 2 N RAYMONDVILLE 37.37N 91.83W
07/07/2012 TEXAS MO EMERGENCY MNGR
TREES AND POWERLINES DOWN. BUILDING DAMAGED.
0342 PM TSTM WND DMG 2 WNW EAGLE ROCK 36.56N 93.79W
07/07/2012 BARRY MO LAW ENFORCEMENT
TREE DOWN.
0405 PM TSTM WND DMG SELIGMAN 36.52N 93.94W
07/07/2012 BARRY MO LAW ENFORCEMENT
POWERLINES DOWN.
0530 PM TSTM WND DMG 6 W BRANDSVILLE 36.65N 91.80W
07/07/2012 HOWELL MO LAW ENFORCEMENT
COUPLE OF TREES DOWN.
0543 PM TSTM WND DMG FRONTENAC 37.46N 94.69W
07/07/2012 CRAWFORD KS PUBLIC
SMALL LIMBS AND A FEW POWER LINES DOWNED
0600 PM TSTM WND DMG PITTSBURG 37.41N 94.70W
07/07/2012 CRAWFORD KS LAW ENFORCEMENT
WIND GUSTS OF 50 TO 60 MPH REPORTED IN THE
PITTSBURGH/FRONTENAC AREA. NUMEROUS REPORTS OF TREES AND
POWERLINES DOWN IN THE SAME AREA AS WELL.
0600 PM TSTM WND GST PITTSBURG 37.41N 94.70W
07/07/2012 M50.00 MPH CRAWFORD KS TRAINED SPOTTER
A FEW SMALL LIMBS DOWN. RELAYED BY NATIONAL WEATHER
SERVICE IN WICHITA.
0607 PM TSTM WND GST 2 SW FRONTENAC 37.44N 94.71W
07/07/2012 E60.00 MPH CRAWFORD KS PUBLIC
SHEET METAL BLOWN OFF A BARN ROOF. FIREWORKS TENTS
COLLAPSED NEAR 29TH AND BROADWAY.
&&
JSSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:39 PM CDT | Special Weather Statement | SGF | St. Clair | 36 min |
| Jul 8, 1:49 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 41 min |
| Jul 8, 2:21 PM CDT | Special Weather Statement | SGF | Miller | 24 min |
| Jul 8, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 49 min |
| Jul 8, 2:58 PM CDT | Areal Flood Advisory | SGF | Miller | 6 hr |
| Jul 8, 3:50 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 16 min |
| Jul 8, 4:01 PM CDT | Special Weather Statement | SGF | Polk | 29 min |
| Jul 8, 5:02 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 28 min |
| Jul 8, 5:17 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 28 min |
| Jul 8, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 31 min |
| Jul 8, 6:04 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Newton | 26 min |
| Jul 8, 6:51 PM CDT | Areal Flood Advisory | SGF | Dent, Douglas, Howell, Shannon, Texas, Wright | 4 hr |
| Jul 8, 5:58 PM CDT | Special Weather Statement | SGF | Bourbon | 32 min |
Nearby
Heat Advisories in Missouri, 2012Heat Advisories in Kansas, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.